Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 45, NWS Pueblo, CO

May 28, 20254 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2025, 6:23 PM MDT for 4 counties in Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2025, 6:23 PM MDT (00:23 UTC)
Expired
May 28, 2025, 7:00 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 1:04 PM MDTSevere Thunderstorm WatchSPC7 hr
May 28, 1:15 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2425 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

052 
WUUS55 KPUB 290023
SVRPUB
COC009-011-071-089-290100-
/O.NEW.KPUB.SV.W.0045.250529T0023Z-250529T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
623 PM MDT Wed May 28 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Otero County in southeastern Colorado...
  Northwestern Baca County in southeastern Colorado...
  Northeastern Las Animas County in southeastern Colorado...
  Southwestern Bent County in southeastern Colorado...

* Until 700 PM MDT.

* At 623 PM MDT, a severe thunderstorm was located near Higbee, or 19
  miles south of North La Junta, moving southeast at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

&&

LAT...LON 3774 10377 3779 10304 3731 10278 3731 10347
TIME...MOT...LOC 0023Z 326DEG 26KT 3771 10342 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish
1 follow-up statement
584 
WWUS55 KPUB 290054
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
654 PM MDT Wed May 28 2025

COC011-089-290103-
/O.CAN.KPUB.SV.W.0045.000000T0000Z-250529T0100Z/
Otero CO-Bent CO-
654 PM MDT Wed May 28 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO AND
SOUTHWESTERN BENT COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

&&

LAT...LON 3762 10369 3763 10295 3731 10278 3731 10347
TIME...MOT...LOC 0053Z 326DEG 26KT 3753 10326 

$$

COC009-071-290100-
/O.CON.KPUB.SV.W.0045.000000T0000Z-250529T0100Z/
Baca CO-Las Animas CO-
654 PM MDT Wed May 28 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN BACA AND EAST CENTRAL LAS ANIMAS COUNTIES...

At 653 PM MDT, a severe thunderstorm was located 19 miles southeast
of Higbee, or 34 miles southeast of North La Junta, moving southeast
at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3762 10369 3763 10295 3731 10278 3731 10347
TIME...MOT...LOC 0053Z 326DEG 26KT 3753 10326 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:10 PM MDT, 1 hour 13 minutes earlier. Its key messages:

  • Severe thunderstorms likely this afternoon and evening across the southeast plains with very large hail, damaging winds, and even an isolated tornado possible.
  • Strong to marginally severe thunderstorms possible across the southern Sangre De Cristo mountains and southern I-25 corridor Thursday afternoon, otherwise, cooler with showers and thunderstorms.
  • Heating up with daily afternoon thunderstorms, mainly over the mountains through the extended.
Area forecast discussion, May 28, 5:10 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
510 PM MDT Wed May 28 2025

.KEY MESSAGES...

- Severe thunderstorms likely this afternoon and evening across the
southeast plains with very large hail, damaging winds, and even an
isolated tornado possible.

- Strong to marginally severe thunderstorms possible across the
southern Sangre De Cristo mountains and southern I-25 corridor
Thursday afternoon, otherwise, cooler with showers and thunderstorms.

- Heating up with daily afternoon thunderstorms, mainly over the
  mountains through the extended.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 208 PM MDT Wed May 28 2025

Thunderstorm coverage and strength will be the main concern this
afternoon and evening as energy rotating around the Upper Midwest
low pressure system increases upper forcing and sends a cold front
through the area.  This front is currently positioned across east
central CO, just passing through KCOS around 18z.  Across the plains
a sharpening dry line/trough axis extends southwest of the
surface low across eastern Las Animas into northeast Baca
counties with dew points at KTAD in the upper 30s, and dew
points in Baca county in the lower 60s. This has yielded
plentiful amounts of CAPE across our eastern plains with 2500+
J/kg resolved by meso-analysis and HREF. Deep layer shears
around 40-50 kts will result in supercells, particularly out
ahead of the cold front and along the dry line. Eventually, a line
of thunderstorms will develop along the cold front which drops
southward through the plains this evening. Greater severe risk
looks done by 8-9 PM as activity coalesces into an MCS across
southwest KS and the TX/OK Panhandle.

Very large hail up to 2.5 inches in diameter, wind gusts around 70
mph (perhaps greater) and an isolated tornado will be possible.
Greatest tornado risk maximizes across Kiowa and Prowers
counties, though any quick updraft development within area of
stout CAPE out east across the eastern counties could result in
a quick landspout/spin up this afternoon. Along the I-25
corridor, falling dew points will keep hail and max wind gusts a
little lower, with 1.25 inch hail and 65 mph gusts possible.
There could be another round of thunderstorms fire along the
I-25 corridor this evening behind the front with any easterly
surging outflows. CAPE does not look as great into the evening
hours which should lessen the severe risk after after 6 PM.

Low level flow shifts out of the east to southeast overnight
which will spread widespread low clouds, fog and sprinkles back
into the eastern mountains. Thursday will be cooler with clouds
likely to hang tight across the eastern mountains/I-25 corridor
into the afternoon. Lower dew points (40s) spread in from the
north though low 50 dew points may hang in along the southern
I-25 corridor and mountains/plains interface. While it is likely
to remain cool and stable across the plains, another round of
thunderstorms will fire over the mountains during the afternoon.
Depending on how much insolation we get, there may be
sufficient instability for thunderstorms to persist into the
adjacent plains, especially along the Raton Mesa. Will keep
highest pops across the mountains and trim back pops for the
eastern plains where we may stay too cool and stable for
activity to maintain.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 208 PM MDT Wed May 28 2025

It is a messy pattern into the extended, with energy from the
Pacific northwest cutting through the upper ridge on Friday and
dropping southeastward on Saturday.  Overall, we stay under the
northwest flow side of the upper ridge for Friday and Saturday with
sufficient forcing and upslope flow for showers and thunderstorms
across the mountains and adjacent plains each day. Can't rule
out some stronger storms depending on shear and CAPE parameters
which look more marginal but could be adequate. Temperatures
gradually warm through this period.

Southwest flow increases late weekend into early next week, with
energy ejecting out of the Desert Southwest and across CO in
several waves. Moisture increases across the western mountains
which should bring a better chance for showers/thunderstorms and
much needed rain across the Continental Divide for Monday.
Southwest flow may bring some drying into the I-25 corridor but
timing of the shortwave in the extended models and ensembles
varies with the potential for a dry line to be positioned
somewhere across the eastern plains. Will need to monitor this
area for potential thunderstorm development. Otherwise, drier,
warmer and windier weather spreads in for mid week as the next
upper low takes shape across the Great Basin and kicks out to
the north. Daily thunderstorm chances will continue over the
mountains while the plains remain dry, windy and warm. -KT

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 510 PM MDT Wed May 28 2025

KALS: VFR conditions expected through 24 hours. West winds will
weaken overnight, with mid and high level clouds sticking around.
Thursday afternoon, more clouds will move in and west-northwest
winds will increase a bit as showers and storms form in the area.

KCOS and KPUB: Active and unsettled weather will persist through the
next 24 hours. This evening, showers and thunderstorms will persist
near both terminals, with intermittent gusty winds and outflow from
nearby convection. Cloud cigs will remain right around the upper
bounds of MVFR. There is a low chance of more showers moving into
the area of KPUB between 02-06Z, have included as PROB30 group for
now. By 06Z, low stratus and some fog is expected to set in at both
terminals, leading to IFR conditions well into Thursday. Thursday
afternoon, southeast winds at both terminals will slowly increase,
as we see another chance for late afternoon showers and
thunderstorms.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...KT
LONG TERM...KT
AVIATION...GARBEROGLIO
Hazardous weather outlook, May 28, 11:47 AM MDT, 6 hours 36 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pueblo CO
1147 AM MDT Wed May 28 2025

COZ058>089-093>099-291700-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1147 AM MDT Wed May 28 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous strong to severe thunderstorms will be
possible today, with the greatest risk over the southeast plains.
Damaging wind gusts up to 70 mph, large hail up to 2.5 inches in
diameter, heavy rainfall and even a tornado or two will be
possible this afternoon and early evening, especially across
Kiowa, Bent, Prowers and Baca counties. The primary timeframe for
severe storms will be between 2 PM and 5 PM for the I-25 corridor
counties, and 3 PM to 8 PM for the southeast plains.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Widespread showers and thunderstorms will continue on Thursday
across much of southern Colorado. Hail, wind and locally heavy
rainfall will all be possible mainly near the southeast mountains.

More isolated to scattered showers and thunderstorms are possible
Friday and Saturday, mainly across the higher terrain. Convection
chances increase for Sunday through Tuesday across the western
half of the forecast area, especially along the Continental
Divide.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Special weather statement, May 28, 4:53 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
453 PM MDT Wed May 28 2025

COZ086-089-093-282345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
453 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO...
SOUTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES THROUGH 545 PM
MDT...

At 453 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pueblo Depot, or 11 miles east of Pueblo Airport, moving east at 60
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Avondale, Pueblo Depot, Fowler, Boone, and Pueblo Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

&&

LAT...LON 3821 10453 3836 10439 3843 10396 3811 10400
TIME...MOT...LOC 2253Z 270DEG 51KT 3828 10430

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, May 28, 5:15 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
515 PM MDT Wed May 28 2025

COZ086-088-093-094-282345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
515 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO...NORTH
CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES THROUGH 545 PM
MDT...

At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Tyrone, or 31 miles north of Trinidad, moving east
at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Delhi and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

&&

LAT...LON 3748 10439 3758 10445 3769 10440 3776 10391
      3747 10388
TIME...MOT...LOC 2315Z 273DEG 23KT 3760 10430

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 28, 5:26 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Wed May 28 2025

COZ085-290000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
526 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO COUNTY
THROUGH 600 PM MDT...

At 526 PM MDT, Doppler radar was tracking a strong thunderstorm over
Security-Widefield, or 10 miles southeast of Colorado Springs, moving
east at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fountain, Security, Security-Widefield, Schriever Space Force Base,
Hanover, Fort Carson, and Colorado Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Colorado.

&&

LAT...LON 3866 10478 3878 10475 3881 10439 3854 10445
TIME...MOT...LOC 2326Z 280DEG 14KT 3872 10470

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, May 28, 5:36 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
536 PM MDT Wed May 28 2025

COZ093-097-290000-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
536 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL OTERO AND
SOUTHWESTERN BENT COUNTIES THROUGH 600 PM MDT...

At 536 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Las Animas, or 12 miles east of North La Junta,
moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central Otero
and southwestern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3794 10346 3804 10327 3781 10294 3765 10294
      3765 10323
TIME...MOT...LOC 2336Z 326DEG 23KT 3793 10331

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, May 28, 5:44 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
544 PM MDT Wed May 28 2025

COZ097-098-290015-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
544 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PROWERS AND EAST
CENTRAL BENT COUNTIES THROUGH 615 PM MDT...

At 544 PM MDT, Doppler radar was tracking a strong thunderstorm over
Wiley, or near Lamar, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wiley and Lamar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

&&

LAT...LON 3811 10280 3823 10265 3799 10235 3780 10258
TIME...MOT...LOC 2344Z 324DEG 25KT 3812 10269

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, May 28, 5:47 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
547 PM MDT Wed May 28 2025

COZ081-082-085-290015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
547 PM MDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND
SOUTHWESTERN EL PASO COUNTIES THROUGH 615 PM MDT...

At 547 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 13 miles southwest of Colorado Springs, moving southeast
at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fountain, Fort Carson, Security-Widefield, Security, Pikes Peak,
Stratmoor, and Colorado Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Colorado.

&&

LAT...LON 3874 10513 3885 10507 3870 10457 3856 10470
TIME...MOT...LOC 2347Z 297DEG 24KT 3874 10505

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:11 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Prowers49 min
May 28, 6:34 PM MDTSpecial Weather StatementPUBBaca26 min
May 28, 6:52 PM MDTSevere Thunderstorm WarningPUBBaca38 min
May 28, 6:59 PM MDTSpecial Weather StatementPUBPueblo31 min
May 28, 6:59 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas31 min
May 28, 7:02 PM MDTSpecial Weather StatementPUBLas Animas28 min
May 28, 7:29 PM MDTSpecial Weather StatementPUBBaca46 min
May 28, 7:30 PM MDTSpecial Weather StatementPUBLas Animas30 min
May 28, 7:32 PM MDTSpecial Weather StatementPUBTeller28 min
May 28, 7:42 PM MDTSevere Thunderstorm WarningPUBFremont33 min
May 28, 8:21 PM MDTSpecial Weather StatementPUBPueblo24 min
May 29, 1:51 PM MDTSpecial Weather StatementPUBCostilla24 min
May 29, 2:25 PM MDTSpecial Weather StatementPUBCuster35 min
May 29, 2:36 PM MDTSpecial Weather StatementPUB24 min
May 29, 2:53 PM MDTSpecial Weather StatementPUBLas Animas37 min
May 29, 3:29 PM MDTSpecial Weather StatementPUBLas Animas31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.